Home
Up
Site Index
Ashton's Work
FAQ
Benzo Basics
About Benzos
About AD's
Water Titration
Surveys
Coping
The Un-Educated
Media Page
Other Issues
Dr. Reg Peart
My Benzopedia
Newsgroup
Poems
Fun Stuff
Books
Links
Video Links
About this site

Bill

Dear Hearts and Gentle People,

Today marks two years from the end of my benzo taper. I have been through the worst hell to reach this point but I can joyfully report that I am now in the very mild zone of recovery symptoms and looking forward to the cessation of all symptoms.

To those who are struggling with deciding to start tapering, completing a hard taper, or are post-taper and disheartened by continuing symptoms, I can offer encouragement to hold the course and you will achieve healing and the return to normalcy.

I had an incredibly hard taper (on 3 mg Ativan 6 months, 6 months clumsy taper). My symptoms were beyond belief in pain, muscle spasms/convulsions/myoclonic jerks, FEAR, terror, agitation, anxiety, etc. The only class of symptoms that I did not suffer in the extreme was the mental challenge of DP/DR, hallucinations, intrusive thoughts, etc. I was suicidal 24/7 and made some attempts, fortunately, unsuccessful. For a more complete idea of my saga, you can search this forum for "pimazonie".

I dropped from over 180 lbs to 120 lbs after taper. I became so reactive to almost all foods and liquids even water. I was so weak that I could hardly stand, yet so agitated that I could not sit/lie still/sleep. My muscles would contract violently like I was being tazered by multiple devices. And the muscles (throughout the entire body including internal) were in a constant state of maximal contraction which produced incredible pain.

I tried just about every remedy suggested by individuals and by the doctors (all types). Nothing worked, all made the symptoms worse. I finally made the decision to just let the inner healing forces work unaided/unimpeded and trust that the Creator would not forget me.

So, once again, I encourage all to keep faith in your release and healing. IT WILL HAPPEN if you are free of ingesting the drugs and hold on until healing is manifest AND IT WILL BE.

Each healing time is individual. I NEVER thought that is would take as long as it did until I was released for the horror of constant torment. But it has occurred.

Here is what I do now: I have NO fear, NO anxiety, NO terror, NO agitation, NO morning cortisol rise of symptoms. I sleep well each night and can take daytime naps as needed/desired. I have regained the ability to eat normally even chocolate once in a while. (My weight is now about 165 lbs). My strength is increasing. I can do mild exercise, yoga, etc. I can think clearly, read books (all types), watch TV, go to movies, restaurants, parties, shopping, errands, use the computer, etc. I can do many home projects now (I am retired. The home projects really increased with my wife's retirement in April!). I can take short trips by car to visit family/friends (like Tucson to Phoenix and back) and I am planning a long car trip next month to visit family/friends in Oregon for a couple of weeks or so.

The turning point was noticed about 18 months off (January, 2008) when I began to have several days of milder symptoms followed by a day or two of the old hard times. By February the bad times were much less and continued to abate.

In April I started a series of facial surgeries to remove some basal cell colonies from my nose followed by reconstruction. It was a very painful ordeal. I would not have been able to stand it even a few months pervious but I handled the stress and pain almost normally. (I found that I was very reactive to the antibiotics/pain killers so I quit taking them again trusting to the Inner Healer instead of drugs/doctors. Also, the surgeon tried to prescribe Ativan post- surgery!!! She was shocked when I refused.)

Miscellaneous information: I was prescribed Neurontin to help with the symptoms of tapering Ativan and found myself in horrible distress after only one month from that. Had to abandon the Ativan taper and endure a horrible two month taper of Neurontin. Restarted the Ativan taper AT FULL DOSE upon finish (lost a lot of time).

Also, way post-Ativan taper (well over a year off) I had to taper off Protonix (an acid reflux medication of the PPI class Proton Pump Inhibitor). It was making the recovery symptoms incredibly worse. When I finished that taper (one month) I started to recover faster.

If anyone wishes to contact me,  contact information can be found from searching the Yahoo Benzo forum for "pimazonie".

Blessings,

Bill in Tucson

In the midst of winter I found there was within me an invincible summer Albert Camus  

Disclaimer:  The information contained in this website was not compiled by a doctor or anyone with medical training. The advice contained herein should not be substituted for the advice of a physician who is well-informed in the subject matter discussed. Before making any decisions about your health or treatment you should always confer with your physician and it is always assumed that you will do so.

About this site          Disclaimer               Contact

Last updated 22 July 2015